Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 152, NWS Austin/San Antonio, TX

June 1, 20054 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2005, 2:38 AM CDT for 4 counties in Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2005, 2:38 AM CDT (07:38 UTC)
Expired
Jun 1, 2005, 3:45 AM CDT
In force
67 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Blanco County, TX, Burnet County, TX, Gillespie County, TX, Llano County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 12:40 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1091 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 010738
SVREWX
TXC031-053-171-299-010845-
/O.NEW.KEWX.SV.W.0152.050601T0738Z-050601T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 AM CDT WED JUN 1 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BURNET
  LLANO
  GILLESPIE
  BLANCO

* UNTIL 345 AM CDT

* AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM KINGSLAND TO 7 MILES NORTHEAST
  OF FREDERICKSBURG TO 16 MILES SOUTHWEST OF FREDERICKSBURG...AND
  MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE SUNRISE BEACH VILLAGE...
  GRANITE SHOALS...LUCKENBACH...BURNET...HORSESHOE BAY...LBJ STATE
  PARK...MEADOWLAKES...MARBLE FALLS...ROUND MOUNTAIN...BERTRAM...
  JOHNSON CITY...CYPRESS MILL...SPICEWOOD...BRIGGS...PEDERNALES FALLS
  STATE PARK...BLANCO AND TWIN SISTERS.

LAT...LON 3092 9784 3078 9798 3050 9813 3048 9811
      3004 9830 2995 9842 3014 9859 3015 9931
      3050 9930 3051 9896 3092 9895 3091 9843
      3094 9841 3096 9845 3102 9843 3104 9791

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:05 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 1, 12:05 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 AM CDT WED JUN 1 2005

.UPDATE...
A QUICK UPDATE IS GOING OUT TO HELP TRANSITION THE NIGHT SHIFT TO
THE WATCH LIKELY TO COME OUT IN THE NEXT HOUR OR SO. ANOTHER TEXT
UPDATE WILL FOLLOW WHEN THE BOX ARRIVES. MAIN CHANGE IS TO INCREASE
POPS FOR THE WESTERN COUNTIES PER RADAR TRENDS.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

18/08

In the hours before

Special weather statement, May 31, 9:46 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 PM CDT TUE MAY 31 2005

TXZ171>173-183>194-202>209-217>225-228-010501-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
946 PM CDT TUE MAY 31 2005

...INCREASING CLOUDINESS AND A CHANCE FOR SHOWERS AND THUNDERSTORMS
TONIGHT...

ANOTHER WEATHER SYSTEM OVER WEST TEXAS...THAT IS PRODUCING
THUNDERSTORMS...WILL MOVE SOUTHEAST TONIGHT TO PARTS OF CENTRAL
AND SOUTH CENTRAL TEXAS.  THIS WILL CAUSE AN INCREASING CHANCE FOR
SHOWERS AND THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTH CENTRAL
TEXAS TONIGHT TO THE EARLY MORNING HOURS OF WEDNESDAY.  SOME OF
THESE THUNDERSTORMS MAY BE SEVERE WITH STRONG STRAIGHT-LINE
WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
Special weather statement, May 31, 11:59 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1159 PM CDT TUE MAY 31 2005

TXZ171>173-183>194-202>209-217>225-228-010701-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1159 PM CDT TUE MAY 31 2005

...INCREASING CHANCEs FOR THUNDERSTORMS TONIGHT...

ANOTHER WEATHER SYSTEM OVER WEST AND NORTH TEXAS...THAT IS PRODUCING
THUNDERSTORMS...WILL MOVE SOUTH AND SOUTHEAST TONIGHT AT 30 TO 35
MPH TO PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS.  THIS WILL CAUSE AN
INCREASING CHANCE FOR MAINLY THUNDERSTORMS AND RAIN SHOWERS OVER
PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS TONIGHT TO THE EARLY MORNING
HOURS OF WEDNESDAY.  SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH
STRONG STRAIGHT-LINE WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
Local storm report, Jun 1, 2:37 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 AM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             KERRVILLE               30.04N 99.14W
06/01/2005  0.88 INCH        KERR               TX   FIRE DEPT/RESCUE

&&

JBP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:00 AM CDTSevere Thunderstorm WarningEWXEdwards, Kerr60 min
Jun 1, 1:34 AM CDTTornado WarningEWXEdwards41 min
Jun 1, 1:44 AM CDTSevere Thunderstorm WarningEWXGillespie, Llano61 min
Jun 1, 1:54 AM CDTSevere Thunderstorm WarningEWXKerr66 min
Jun 1, 1:58 AM CDTTornado WarningEWXReal32 min
Jun 1, 2:15 AM CDTSevere Thunderstorm WarningEWXBandera60 min
Jun 1, 2:26 AM CDTTornado WarningEWXBandera, Kerr, Real34 min
Jun 1, 2:32 AM CDTSevere Thunderstorm WarningEWXKendall58 min
Jun 1, 2:43 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real62 min
Jun 1, 2:53 AM CDTSevere Thunderstorm WarningEWXEdwards67 min
Jun 1, 3:01 AM CDTTornado WarningEWXBexar, Comal, Kendall29 min
Jun 1, 3:04 AM CDTSevere Thunderstorm WarningEWXWilliamson56 min
Jun 1, 3:17 AM CDTSevere Thunderstorm WarningEWXBandera, Medina58 min
Jun 1, 3:25 AM CDTFlash Flood WarningEWXBandera, Edwards, Kendall, Kerr, Real3 hr
Jun 1, 3:25 AM CDTSevere Thunderstorm WarningEWXEdwards, Real65 min
Jun 1, 3:29 AM CDTSevere Thunderstorm WarningEWXBexar, Comal63 min
Jun 1, 3:39 AM CDTTornado WarningEWXMedina36 min
Jun 1, 3:52 AM CDTSevere Thunderstorm WarningEWXUvalde53 min
Jun 1, 3:54 AM CDTFlash Flood WarningEWXBexar, Guadalupe, Medina2 hr
Jun 1, 4:03 AM CDTFlash Flood WarningEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca4 hr
Jun 1, 4:05 AM CDTFlash Flood WarningEWXComal115 min
Jun 1, 4:11 AM CDTTornado WarningEWXMedina34 min
Jun 1, 5:11 AM CDTSevere Thunderstorm WarningEWXKarnes64 min
Jun 1, 5:22 AM CDTSevere Thunderstorm WarningEWXUvalde, Zavala53 min
Jun 1, 6:18 AM CDTSevere Thunderstorm WarningEWXZavala39 min
Jun 1, 6:32 AM CDTTornado WarningEWXZavala23 min
Jun 1, 6:41 AM CDTSevere Thunderstorm WarningEWXFrio43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.